MAUDE Adverse Event Report: ICU MEDICAL CHEMOCLAVE; ADMIN SET

ICU MEDICAL CHEMOCLAVE; ADMIN SET
Model Number CH-12
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported lot 3002746 shows (b)(4) units were manufactured and released with no exception documents cited.
 
Event or Problem Description
Possible ch-12 "dry spike" product failure.The dry spike appears to have shed plastic from the spike into the line.The plastic did not reach the patient.No patient involvement.
 
Additional Manufacturer Narrative
Reported lot 3002746 shows 1,800 units were manufactured and released with no exception documents cited.Visual: particulates were observed in the lumen.Functional: particles of dry spike adapter diaphragm shed were found in the drip chamber.Particles of dry spike adapter diaphragm shed were found in the iv line.Summary analysis: the complaint of material being shed into the fluid path was confirmed.The issue appears to be related to a usage technique that promotes dry spike diaphragm shedding during use.
 
Event or Problem Description

Brand Name
CHEMOCLAVE
Common Device Name
ADMIN SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key6712665
Report Number2025816-2017-00179
Device Sequence Number16535632
Product Code FPA
UDI-Device Identifier00840619023713
UDI-Public840619023713
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Pharmacist
Device Expiration Date02/01/2020
Device Model NumberCH-12
Device Catalogue NumberCH-12
Device Lot Number3002746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1